Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

RE: Muscle ache & Betazok

10/08/2007

Question:

I take 150mg of betazok( toprol XL )daily at 7:00am. I take a 100mg pill and divide a 100mg pill into half for the 50mg. At 5:00pm daily until bed time I experience muscle pain in my left arm deltoid area. Sometimes I must take tylenol. Also experience slight headache. When I awake in the morning 24 hours after the dose I notice no muscle ache or head ache. Can the medication caluse this? I previouly took Lipitor 10mg for cholesterol, but though the lipitor may be the cause of the muscle pain and discontinued it. Now I have doubts the lipitor was at fault. Do you have any idea what could be the problem?

Answer:

Metoprolol is a beta blocker.  Although musculoskeletal pain has been reported in patients taking metoprolol, this side effect is very rare and probably not due to the drug.  Also, musculoskeletal symptoms caused by drugs are usually symmetrical.  It is more likely that your symptoms are related to a physical problem like activity, position or other local causes.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati